Alert archive / Tennessee / Flash Flood Warnings in 2019
Flash Flood Warning 45, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Jun 27, 2019, 5:15 PM CDT for 5 counties in Tennessee. It was in force for 62 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 27, 2019, 5:15 PM CDT (22:15 UTC)
- Expired
- Jun 27, 2019, 6:17 PM CDT
- In force
- 62 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bedford County, TN, Marshall County, TN, Maury County, TN, Rutherford County, TN, Williamson County, TN
The radar
The Nashville radar (KOHX), 52 km from the middle of the area, began a volume at 22:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 27, 5:20 PM CDT | FLASH FLOOD | Spring Hill, TN | REROUTES ALONG DUPLEX RD DUE TO FLOODING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.3 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 163 J/kg
- Mixed-layer CIN
- -250 J/kg
- Mixed-layer LCL
- 1402 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
504 WGUS54 KOHX 272215 FFWOHX TNC003-117-119-149-187-280115- /O.NEW.KOHX.FF.W.0045.190627T2215Z-190628T0115Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED Flash Flood Warning National Weather Service Nashville TN 515 PM CDT Thu Jun 27 2019 The National Weather Service in Nashville has issued a * Flash Flood Warning for... Northeastern Marshall County in Middle Tennessee... Rutherford County in Middle Tennessee... Northeastern Maury County in Middle Tennessee... Williamson County in Middle Tennessee... Northern Bedford County in Middle Tennessee... * Until 815 PM CDT. * At 514 PM CDT, Doppler radar indicated thunderstorms producing heavy rain across the warned area. Flash flooding is expected to begin shortly. * Some locations that will experience flooding include... Murfreesboro, Franklin, Columbia, Spring Hill, Nolensville, Thompson's Station, Fairview, Chapel Hill, Eagleville, Bell Buckle, Christiana, Fosterville, Triune, Santa Fe, Rover, Deason, Rockvale, and Leipers Fork. This includes the following highways... Interstate 65 between mile markers 46 and 68. Interstate 24 between mile markers 72 and 95. Interstate 840 between mile markers 10 and 55. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. && LAT...LON 3600 8714 3588 8624 3553 8626 3570 8723 $$ 13
1 follow-up statement
150 WGUS74 KOHX 272317 FFSOHX Flash Flood Statement National Weather Service Nashville TN 617 PM CDT Thu Jun 27 2019 TNC003-117-119-149-187-272327- /O.CAN.KOHX.FF.W.0045.000000T0000Z-190628T0115Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Marshall TN-Rutherford TN-Maury TN-Williamson TN-Bedford TN- 617 PM CDT Thu Jun 27 2019 ...THE FLASH FLOOD WARNING FOR NORTHEASTERN MARSHALL...RUTHERFORD... NORTHEASTERN MAURY...WILLIAMSON AND NORTHERN BEDFORD COUNTIES IS CANCELLED... The heavy rain has ended. Flooding is no longer expected to pose a threat. Please continue to heed any remaining road closures. LAT...LON 3600 8714 3588 8624 3553 8626 3570 8723 $$ 13
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Jun 27, 3:17 PM CDT, 1 hour 58 minutes earlier.
Area forecast discussion, Jun 27, 3:17 PM CDT, 1 hour 58 minutes before
Area Forecast Discussion National Weather Service Nashville TN 317 PM CDT Thu Jun 27 2019 .DISCUSSION... Small scale MCV expected to continue moving southwestward over the next few days. However, influences will continue to be felt from late afternoon into evening hrs across mid state region. No particular model has a good handle on expected areal coverage thru this evening, thus went with a blend of models thru this evening, leaving out the more aggressive NAM/NAM Nest solutions when it comes to keeping MCV circulation well defined. Just a good amount of uncertainty here with no real sfc/upper level features of note other than MCV circulation across our southwest. Best convective potential thru late afternoon hrs looks to be generally across locations south of I-40 and west of I-65, with some model solutions showing a band of shwrs/tstms moving nwd into the Nashville Metro Area as the evening hrs approach. Thus broke out a late this afternoon zone grouping which will more than likely need to be updated as the remainder of the afternoon hrs progress. A few strong tstms possible with brief heavy rainfall as tstms will generally be not moving that fast. Latest updated SPC Day One Convective Outlook as moved marginal risk now well southwest of mid state region into srn MS. However, that does not mean that a few strong tstms if not a couple of iso svr tstms or two can still not happen across the mid state region thru this evening. As for the rest of the forecast thru Independence Day, if one was looking for a typical summertime pattern across the mid state region, one will certainly be in store for the mid state region from after convection ends this evening thru Independence Day. Sfc ridging influences stationed off to our east. Upper level ridging influences prevailing, but enough moisture beneath it to support mainly iso to sct shwrs/tstms during the afternoon and evening hrs. Went with a blended model solution here. If one leans toward the latest GFS solution, that means a little better chance of shwrs/tstms as Independence Day approaches as it has upper level ridging influences weakening with a more swly flow pattern aloft developing versus the latest ECMWF solution that keeps upper level riding in place. To better describe the overall wx pattern thru Independence Day, with with coverage terms instead of probability terms. Otherwise, generally ptcldy skies are expected thru Independence Day. Overnight lows and afternoon high temps will continue to be a little above seasonal normal values thru forecast period. && .AVIATION... 18Z TAF DISCUSSION. VFR conditions will be predominant through most of the current TAF cycle. VCTS will be possible at CKV/BNA/MQY, which could lead to MVFR conditions if a thunderstorm were to pass directly over the terminal. Showers/thunderstorms will move out by 03Z areawide, with VFR conditions overnight. Light winds will become more southerly by tomorrow. && .PRELIMINARY POINT TEMPS/POPS... Nashville 68 90 70 91 72 / 70 40 0 20 0 Clarksville 65 88 68 89 70 / 40 30 10 20 10 Crossville 63 84 64 85 67 / 20 50 0 20 10 Columbia 65 89 69 90 70 / 50 40 10 20 10 Lawrenceburg 66 88 70 89 70 / 50 50 10 30 10 Waverly 64 89 70 90 70 / 40 40 10 20 10 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......31 AVIATION........MacDonald
Hazardous weather outlook, Jun 27, 8:56 AM CDT, 8 hours 19 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Nashville TN 856 AM CDT Thu Jun 27 2019 TNZ005>011-023>034-056>066-075-077>080-093>095-281000- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 856 AM CDT Thu Jun 27 2019 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...Today and Tonight There is a marginal risk of severe thunderstorms for locations around and south of the I-40 Corridor and along and west of the I-24 Corridor mainly this afternoon through the early evening hours tonight. Primary concern with any strong to severe thunderstorms that develop will be strong to damaging winds. Brief, localized flooding is also possible with slow moving thunderstorms. Pea to marble size hail may also occur. .DAYS TWO THROUGH SEVEN...Friday through Wednesday No hazardous weather is expected as of this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed through this evening. Spotter Thunderstorm Reporting Criteria Tornado Funnel Cloud Flooding Hail >= 1/2 inch Winds > 50 MPH (Measured) Structural Damage Trees or Power Lines Down 31
In the hours before
Special weather statement, Jun 27, 4:17 PM CDT, 58 minutes before
Special Weather Statement
National Weather Service Nashville TN
417 PM CDT Thu Jun 27 2019
TNZ061-272145-
Marshall TN-
417 PM CDT Thu Jun 27 2019
...SIGNIFICANT WEATHER ADVISORY FOR MARSHALL COUNTY UNTIL 445 PM
CDT...
At 416 PM CDT, Doppler radar was tracking a strong thunderstorm near
Petersburg, or 9 miles southeast of Lewisburg, moving northwest at 30
mph.
Pea size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Lewisburg, Cornersville and Belfast.
This includes Interstate 65 between mile markers 23 and 35.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3527 8683 3529 8683 3532 8685 3530 8686
3531 8691 3534 8690 3535 8692 3538 8693
3541 8692 3542 8696 3545 8695 3545 8692
3546 8692 3550 8688 3555 8678 3537 8662
3536 8660 3533 8660 3531 8668 3525 8675
TIME...MOT...LOC 2116Z 135DEG 27KT 3532 8671
SchaperSpecial weather statement, Jun 27, 4:22 PM CDT, 53 minutes before
Special Weather Statement National Weather Service Nashville TN 422 PM CDT Thu Jun 27 2019 TNZ059>061-272200- Williamson TN-Maury TN-Marshall TN- 422 PM CDT Thu Jun 27 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL MARSHALL... NORTHEASTERN MAURY AND CENTRAL WILLIAMSON COUNTIES UNTIL 500 PM CDT... At 420 PM CDT, Doppler radar was tracking development of several strong thunderstorm near Thompson's Station, Franklin, Spring Hill and surrounding areas. The storms were moving north at 10 mph. Pea size hail and winds in excess of 40 mph will be possible with these storms. Locations impacted include... Franklin, Columbia, Brentwood, Spring Hill, Nolensville, Thompson's Station and Leipers Fork. This includes the following highways... Interstate 65 between mile markers 47 and 68. Interstate 840 between mile markers 17 and 39. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3566 8675 3561 8717 3596 8702 3596 8667 TIME...MOT...LOC 2120Z 196DEG 10KT 3585 8684 13
Special weather statement, Jun 27, 4:42 PM CDT, 33 minutes before
Special Weather Statement
National Weather Service Nashville TN
442 PM CDT Thu Jun 27 2019
TNZ060-061-075-272215-
Bedford TN-Maury TN-Marshall TN-
442 PM CDT Thu Jun 27 2019
...SIGNIFICANT WEATHER ADVISORY FOR MARSHALL...SOUTHEASTERN MAURY AND
NORTHWESTERN BEDFORD COUNTIES UNTIL 515 PM CDT...
At 441 PM CDT, Doppler radar was tracking a strong thunderstorm near
Lewisburg, moving northwest at 35 mph.
Pea size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Columbia, Lewisburg, Chapel Hill, I-65 East Of Columbia, Belfast and
Farmington.
This includes Interstate 65 between mile markers 34 and 50.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3533 8676 3559 8701 3573 8685 3570 8677
3571 8677 3570 8676 3571 8674 3570 8674
3571 8673 3571 8668 3570 8667 3569 8664
3570 8664 3570 8663 3543 8657
TIME...MOT...LOC 2141Z 144DEG 31KT 3546 8672
SchaperSpecial weather statement, Jun 27, 4:42 PM CDT, 33 minutes before
Special Weather Statement
National Weather Service Nashville TN
442 PM CDT Thu Jun 27 2019
TNZ028-030-064-272230-
Wilson TN-De Kalb TN-Smith TN-
442 PM CDT Thu Jun 27 2019
...SIGNIFICANT WEATHER ADVISORY FOR SMITH...NORTHWESTERN DE KALB AND
SOUTHEASTERN WILSON COUNTIES UNTIL 530 PM CDT...
At 442 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Gordonsville to Watertown. Movement was
northwest at 20 mph.
Pea size hail and winds in excess of 30 mph will be possible with
these storms.
Locations impacted include...
Carthage, Watertown, Gordonsville, Hickman, South Carthage,
Alexandria and Tuckers Crossroads.
This includes Interstate 40 between mile markers 242 and 267.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3616 8580 3615 8581 3614 8580 3612 8581
3600 8615 3612 8636 3638 8593
TIME...MOT...LOC 2142Z 132DEG 19KT 3615 8593 3607 8613
13Local storm report, Jun 27, 4:47 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
447 PM CDT THU JUN 27 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM TSTM WND DMG 5 NW COOKEVILLE 36.21N 85.57W
06/27/2019 PUTNAM TN EMERGENCY MNGR
TREES DOWN ACROSS NORTHWESTERN PORTION OF COUNTY.
&&
EVENT NUMBER OHX1900411
21Special weather statement, Jun 27, 5:10 PM CDT, 5 minutes before
Special Weather Statement
National Weather Service Nashville TN
510 PM CDT Thu Jun 27 2019
TNZ062-075-077-272245-
Rutherford TN-Coffee TN-Bedford TN-
510 PM CDT Thu Jun 27 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN RUTHERFORD...
NORTHWESTERN COFFEE AND EAST CENTRAL BEDFORD COUNTIES UNTIL 545 PM
CDT...
At 510 PM CDT, Doppler radar was tracking a strong thunderstorm 13
miles northwest of Manchester, moving north at 30 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Beechgrove.
This includes Interstate 24 between mile markers 94 and 101.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3557 8630 3572 8627 3571 8621 3570 8620
3570 8619 3569 8619 3567 8616 3565 8614
3555 8622
TIME...MOT...LOC 2210Z 189DEG 27KT 3561 8624
SchaperThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 7:01 PM CDT | Special Weather Statement | OHX | Williamson | 44 min |
| Jun 26, 7:22 PM CDT | Special Weather Statement | OHX | Sumner | 23 min |
| Jun 26, 7:50 PM CDT | Special Weather Statement | OHX | Davidson | 25 min |
| Jun 26, 8:05 PM CDT | Special Weather Statement | OHX | Davidson | 25 min |
| Jun 26, 8:19 PM CDT | Special Weather Statement | OHX | Davidson | 26 min |
| Jun 26, 8:22 PM CDT | Special Weather Statement | OHX | Wilson | 38 min |
| Jun 26, 8:47 PM CDT | Severe Thunderstorm Warning | OHX | Sumner, Trousdale, Wilson | 28 min |
| Jun 26, 8:54 PM CDT | Areal Flood Advisory | OHX | Davidson, Sumner, Trousdale, Wilson | 2 hr |
| Jun 26, 9:03 PM CDT | Special Weather Statement | OHX | Wilson | 42 min |
| Jun 26, 9:12 PM CDT | Special Weather Statement | OHX | Sumner | 33 min |
| Jun 26, 9:29 PM CDT | Special Weather Statement | OHX | Perry | 31 min |
| Jun 26, 9:47 PM CDT | Special Weather Statement | OHX | Sumner | 43 min |
| Jun 26, 9:48 PM CDT | Areal Flood Advisory | OHX | Robertson, Sumner | 117 min |
| Jun 26, 9:55 PM CDT | Flash Flood Warning | OHX | Sumner | 2 hr |
| Jun 26, 10:36 PM CDT | Special Weather Statement | OHX | Sumner | 39 min |
| Jun 26, 10:47 PM CDT | Flash Flood Warning | OHX | Robertson, Sumner | 3 hr |
| Jun 26, 10:56 PM CDT | Special Weather Statement | OHX | Robertson, Sumner | 34 min |
| Jun 26, 11:06 PM CDT | Special Weather Statement | OHX | Macon, Sumner | 39 min |
| Jun 26, 11:07 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, Rutherford, Wilson | 23 min |
| Jun 26, 11:16 PM CDT | Flash Flood Warning | OHX | Sumner, Wilson | 3 hr |
| Jun 26, 11:28 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, Rutherford, Wilson | 32 min |
| Jun 26, 11:46 PM CDT | Areal Flood Advisory | OHX | Davidson, Sumner | 59 min |
| Jun 27, 2:01 PM CDT | Special Weather Statement | OHX | Lawrence | 29 min |
| Jun 27, 2:41 PM CDT | Areal Flood Advisory | OHX | Lawrence, Wayne | 3 hr |
| Jun 27, 3:02 PM CDT | Special Weather Statement | OHX | Giles | 43 min |
| Jun 27, 3:05 PM CDT | Special Weather Statement | OHX | Grundy, Warren | 40 min |
| Jun 27, 3:09 PM CDT | Special Weather Statement | OHX | Wayne | 36 min |
| Jun 27, 3:13 PM CDT | Severe Thunderstorm Warning | OHX | Warren | 28 min |
| Jun 27, 3:29 PM CDT | Special Weather Statement | OHX | Maury | 31 min |
| Jun 27, 3:38 PM CDT | Special Weather Statement | OHX | Cannon | 52 min |
| Jun 27, 3:53 PM CDT | Areal Flood Advisory | OHX | Giles, Maury | 3 hr |
| Jun 27, 3:57 PM CDT | Special Weather Statement | OHX | Jackson | 48 min |
| Jun 27, 4:08 PM CDT | Special Weather Statement | OHX | Marshall | 37 min |
| Jun 27, 4:12 PM CDT | Areal Flood Advisory | OHX | Jackson, Putnam | 2 hr |
| Jun 27, 4:16 PM CDT | Special Weather Statement | OHX | DeKalb, Smith | 29 min |
| Jun 27, 4:17 PM CDT | Special Weather Statement | OHX | Marshall | 28 min |
| Jun 27, 4:22 PM CDT | Special Weather Statement | OHX | Williamson | 38 min |
| Jun 27, 4:24 PM CDT | Severe Thunderstorm Warning | OHX | Jackson, Putnam | 36 min |
| Jun 27, 4:42 PM CDT | Special Weather Statement | OHX | Marshall | 33 min |
| Jun 27, 4:56 PM CDT | Flash Flood Warning | OHX | Jackson, Putnam | 82 min |
| Jun 27, 4:59 PM CDT | Severe Thunderstorm Warning | OHX | Marshall, Maury, Rutherford, Williamson | 14 min |
| Jun 27, 5:05 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford | 25 min |
| Jun 27, 5:10 PM CDT | Special Weather Statement | OHX | Coffee | 35 min |
| Jun 27, 5:19 PM CDT | Special Weather Statement | OHX | Jackson, Smith, Trousdale, Wilson | 41 min |
| Jun 27, 5:28 PM CDT | Special Weather Statement | OHX | Rutherford | 47 min |
| Jun 27, 5:33 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Rutherford, Williamson, Wilson | 42 min |
| Jun 27, 5:37 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford, Wilson | 38 min |
| Jun 27, 5:41 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Dickson | 34 min |
| Jun 27, 5:44 PM CDT | Areal Flood Advisory | OHX | Cheatham, Davidson, Rutherford, Williamson, Wilson | 2 hr |
| Jun 27, 5:54 PM CDT | Special Weather Statement | OHX | Macon, Trousdale | 51 min |
| Jun 27, 6:05 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Robertson, Sumner, Wilson | 40 min |
| Jun 27, 6:16 PM CDT | Special Weather Statement | OHX | Robertson | 44 min |
| Jun 27, 6:21 PM CDT | Areal Flood Advisory | OHX | Cheatham, Davidson, Robertson, Sumner, Wilson | 114 min |
| Jun 27, 6:33 PM CDT | Special Weather Statement | OHX | Grundy | 27 min |
| Jun 27, 6:39 PM CDT | Severe Thunderstorm Warning | OHX | Robertson, Sumner | 36 min |
Nearby
Flash Flood Warnings in Tennessee, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.